An inequality wich arises in the absence of the mountain pass geometry


An integral inequality is deduced from the negation of the geometrical condition in the bounded mountain pass theorem of Schechter, in a situation where this theorem does not apply. Also two localization results of non-zero solutions to a superlinear boundary value problem are established.


Radu Precup
Department of Mathematics Babes-Bolyai University, Cluj-Napoca, Romania


Integral inequality, Mountain pass theorem, Laplacean, Boundary value problem, Sobolev space.

Paper coordinates

Radu Precup, An inequality wich arises in the absence of the mountain pass geometry, Journal of Inequalities in Pure and Applied Mathematics Volume 3, Issue 3, Article 32, 2002


About this paper


Journal of Inequalities in Pure and Applied Mathematics

Publisher Name
Print ISSN


Online ISSN

MR 1917791, Zbl 1010.26013

google scholar link

[1] R.A. ADAMS, Sobolev Spaces, Academic Press, London, 1978.
[2] H. BREZIS, Analyse fonctionnelle, Masson, Paris, 1983.
[3] L. GAJEK, M. KAŁUSZKA AND A. LENIC, The law of iterated logarithm for Lp-norms of empirical processes, Stat. Prob. Letters, 28 (1996), 107–110.
[4] D. GILBARG AND N.S. TRUDINGER, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin-Heidelberg-New YorkTokyo, 1983.
[5] M.A. KRASNOSELSKII, Topological Methods in the Theory of Nonlinear Integral Equations, Pergamon Press, Oxford-London-New York-Paris, 1964.
[6] A.-M. MATEI, First eigenvalue for the p-Laplace operator, Nonlinear Anal., 39 (2000), 1051–1068.
[7] D.S. MITRINOVIC, ´ Analytic Inequalities, Springer-Verlag, BerlinHeidelberg-New York, 1970.
[8] D. O’REGAN AND R. PRECUP, Theorems of Leray-Schauder Type and Applications, Gordon and Breach Science Publishers, Amsterdam, 2001.
[9] G. PÓLYA, Two more inequalities between physical and geometrical quantities, J. Indian Math. Soc., 24 (1960), 413–419. An Inequality which Arises in the Absence of the Mountain  Pass Geometry
[10] G. PÓLYA AND G. SZEGÖ, Isoperimetric Inequalities in Mathematical Physics, Princeton University Press, Princeton, 1951.
[11] R. PRECUP, Partial Differential Equations (Romanian), Transilvania Press, Cluj, 1997.
[12] R. PRECUP, An isoperimetric type inequality, In: Proc. of the “Tiberiu Popoviciu” Itinerant Seminar of Functional Equations, Approximation and Convexity (E. Popoviciu, ed.), Srima, Cluj, 2001, 199-204.
[13] R. PRECUP, Inequalities and compactness, to appear in Proc. 6 th International Conference on Nonlinear Functional Analysis and Applications, Korea, 2000, Nova Science Publishers, New York.
[14] M. SCHECHTER, Linking Methods in Critical Point Theory, Birkhäuser, Boston-Basel-Berlin, 1999.
[15] M. STRUWE, Variational Methods, Springer-Verlag, Berlin-HeidelbergNew York-London-Paris-Tokyo-Hong Kong-Barcelona, 1990.


Related Posts